Archiv der Mathematik

, Volume 100, Issue 3, pp 267–271 | Cite as

Spectrum of the Cesàro operator in p

  • Guillermo P. Curbera
  • Werner J. Ricker


We present a novel proof of the fact that the spectrum of the Cesàro operator acting in p , for 1 < p < ∞, consists of the closed disc centered at q/2 and with radius q/2, where q is the conjugate index of p.

Mathematics Subject Classification (2010)

Primary 47A10 47B37 Secondary 47B38 


Spectrum Cesàro operator p spaces 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bennett G.: Some elementary inequalities, Quart. J. Math. Oxford 38, 401–425 (1987)MATHCrossRefGoogle Scholar
  2. 2.
    Brown A., Halmos P.R., Shields A.L.: Cesàro operators, Acta Sci. Math. (Szeged) 26, 125–137 (1965)MathSciNetMATHGoogle Scholar
  3. 3.
    Gonzalez M.: The fine spectrum of the Cesàro operator in p (1 < p < ∞), Arch. Math. 44, 355–358 (1985)MATHGoogle Scholar
  4. 4.
    Hardy G.H.: An inequality for Hausdorff means, J. London Math. Soc. 18, 46–50 (1943)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    G.H. Hardy, J.E. Littlewood, and G. Polya, Inequalities, Cambridge Univ. Press, Cambridge, 1964.Google Scholar
  6. 6.
    Jakimovksi A., Rhoades B.E., Tzimbalario J.: Hausdorff matrices as bounded operators over p, Math. Z. 138, 173–181 (1974)Google Scholar
  7. 7.
    G.J.O. Jameson and R. Lashkaripour, Norms of certain operators on weighted p spaces and Lorentz sequence spaces, J. Inequal. Pure and Appl. Math. 3 Article 6, (2002).Google Scholar
  8. 8.
    Leibowitz G.: Spectra of discrete Cesàro operators, Tamkang J. Math. 3, 123–132 (1972)MathSciNetMATHGoogle Scholar
  9. 9.
    Leibowitz G.: Discrete Hausdorff transformations, Proc. Amer. Math. Soc. 38, 541–544 (1973)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Reade J.B.: On the spectrum of the Cesàro operator, Bull. London Math. Soc. 17, 263–267 (1985)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Rhoades B.E.: Spectra of some Hausdorff operators, Acta Sci. Math. (Szeged) 32, 91–100 (1971)MathSciNetMATHGoogle Scholar
  12. 12.
    B.E. Rhoades, Generalized Hausdorff matrices bounded on p and c, Acta Sci. Math. (Szeged) 43 (1981), 333–345.Google Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Facultad de MatemáticasUniversidad de SevillaSevillaSpain
  2. 2.Math.–Geogr. FakultätKatholische Universität Eichstätt–IngolstadtEichstättGermany

Personalised recommendations